Alert archive / New York / Heavy Snow Warnings in 2006
Heavy Snow Warning 1, NWS Buffalo, NY
NWS Buffalo, NY issued this heavy snow warning at Mar 2, 2006, 12:44 PM EST for 8 counties in New York. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2006, 12:44 PM EST (17:44 UTC)
- Expired
- Mar 2, 2006, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Ontario County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 52 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBUF 021744 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1244 PM EST THU MAR 2 2006 ...ADDITIONAL SNOWFALL EXPECTED THIS AFTERNOON... .LOW PRESSURE CENTERED OVER CENTRAL PA EARLY THIS AFTERNOON WILL MOVE ACROSS OFF THE MID ATLANTIC COAST BY THIS EVENING. THIS SYSTEM WILL CONTINUE TO SPREAD STEADY SNOW ACROSS THE REGION DURING THE AFTERNOON AND TAPER OFF BY EARLY EVENING. NYZ010>014-019>021-085-022300- /O.UPG.KBUF.SN.Y.0001.000000T0000Z-060302T2300Z/ /O.NEW.KBUF.HS.W.0001.060302T1744Z-060302T2300Z/ NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...GENESEO... CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK... SPRINGVILLE 1244 PM EST THU MAR 2 2006 ...HEAVY SNOW WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW WILL CONTINUE THROUGH THE AFTERNOON AND TAPER OFF DURING THE EVENING HOURS. ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE IN THE 2 TO 4 INCH RANGE...BRINING THE TOTAL TO 6 TO 9 INCHES. THE SNOW WILL RESULT IN POOR DRIVING CONDITIONS...ESPECIALLY ON UNTREATED ROADS. A HEAVY SNOW WARNING IS ISSUED WHEN 7 OR MORE INCHES OF ACCUMULATION IS EXPECTED. TRAVEL WILL BE DIFFICULT OR IMPOSSIBLE ON UNPLOWED ROADS. IF YOU MUST DRIVE, ALLOW EXTRA TIME TO REACH YOUR DESTINATION, AND KEEP AN EMERGENCY KIT IN YOUR CAR IN CASE YOU BECOME STRANDED. $$ ZAFF
2 follow-up statements
000 WWUS41 KBUF 022023 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 323 PM EST THU MAR 2 2006 ...ADDITIONAL SNOWFALL EXPECTED THIS AFTERNOON... .LOW PRESSURE CENTERED OVER CENTRAL PA EARLY THIS AFTERNOON WILL MOVE ACROSS OFF THE MID ATLANTIC COAST BY THIS EVENING. THIS SYSTEM WILL CONTINUE TO SPREAD STEADY SNOW ACROSS THE REGION DURING THE AFTERNOON AND TAPER OFF BY EARLY EVENING. NYZ010>014-019>021-085-022300- /O.CON.KBUF.HS.W.0001.000000T0000Z-060302T2300Z/ NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...GENESEO... CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK... SPRINGVILLE 323 PM EST THU MAR 2 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. SNOW WILL CONTINUE THROUGH THE LATE AFTERNOON AND TAPER OFF DURING THE EVENING HOURS. ANOTHER 1 TO 3 INCHES IS EXPECTED...BRINGING THE TOTAL TO 6 TO 9 INCHES. THE SNOW WILL RESULT IN POOR DRIVING CONDITIONS. TRAVEL WILL BE DIFFICULT ON UNPLOWED ROADS. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ APB
000 WWUS41 KBUF 022300 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 600 PM EST THU MAR 2 2006 ...SNOW ENDING ACROSS THE REGION... .AN AREA OF SNOW...THAT BROUGHT A BLANKET OF 4 TO 10 INCHES OF FRESH SNOW COVER TO THE REGION TODAY...CONTINUES TO MOVE SOUTH. NYZ010>014-019>021-085-030000- /O.EXP.KBUF.HS.W.0001.000000T0000Z-060302T2300Z/ NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...GENESEO... CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK... SPRINGVILLE 600 PM EST THU MAR 2 2006 ...HEAVY SNOW WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... SNOW HAS ENDED ACROSS MUCH OF THE REGION. ACROSS THE WESTERN SOUTHERN TIER...SNOW WILL CONTINUE TO END FROM NORTH TO SOUTH...BEING OUT OF THE REGION BY 8 PM. $$ LEVAN
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this heavy snow warning went out at Mar 2, 9:42 AM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 2, 9:42 AM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 942 AM EST THU MAR 2 2006 .UPDATE... HAVE UPDATED ADVISORY TO INCLUDE NORTHERN ERIE AND GENESEE COUNTIES. NORTHWARD EXTENT OF SNOW IS A LITTLE FARTHER NORTH THAN NAM DEPICTION ON 12Z RUN. WILL STAY WITH THIS NORTHWARD TREND THROUGH THE REMAINDER OF THE EVENT AND EXPAND THE ADVISORY. UPSTREAM...SNOW MAY BECOME A LITTLE MORE CONVECTIVE WITH THE RISK OF THUNDERSNOW AS METAR REPORTS OVER SOUTHEASTERN MICHIGAN AND LIGHTNING DATA SHOW SUCH. HAVE NOT MENTIONED IT IN ZONES OR GRIDS AS STRONG WARM ADVECTION RESPONSIBLE FOR THE THUNDERSNOW MAY STAY SOUTH OF THE FORECAST AREA. HIBBERT && .SHORT TERM /TODAY THROUGH SATURDAY NIGHT/... GFS AND NAM SIMILAR IN TRACK OF LOW FROM SOUTH CENTRAL OHIO EAST ACROSS SOUTHERN PA AND OFF THE COAST BY THIS EVENING. NAM TAKES WARMER AIR ALOFT A BIT FURTHER NORTH INTO SOUTHERN TIER THAN GFS. WILL GO WITH SNOW AND SLEET MIX FOR AWHILE THIS MORNING THERE. ELSEWHERE WILL JUST GO WITH SNOW OVERSPREADING THE AREA EXCEPT FOR NORTHERN PORTIONS OF EASTERN LAKE ONTARIO COUNTIES. KEEPING ADVISORIES AS IS FOR SOUTHERN FINGER LAKES AND AREAS SOUTH OF BUFFALO AMOUNTS IN THE 3 TO 6 INCH RANGE WITH 2-4 CLOSER TO LAKE ONTARIO. SLEET COULD CUT DOWN ON SNOW ACCUMULATIONS OVER CHAUTAUQUA COUNTY AREA SO THEY COULD END UP ON THE LOWER END OF THE 3-6 RANGE. TONIGHT SYSTEM MOVES OFF THE COAST WITH NORTHWEST FLOW OF COLDER AIR. RESIDUAL MOISTURE IN DEPARTING SYSTEM IN THE EVENING ALONG WITH UPSLOPE FLOW JUSTIFY KEEPING LKLY POPS FOR SNOW SHOWERS FINGER LKS AND SOUTHERN TIER WITH CHC POPS ELSEWHERE. ACCUMULATIONS LIGHT THOUGH GENERALLY AN INCH OR LESS. COLD AIR FOLLOWING THE LOW WILL BRING ANOTHER LAKE EFFECT EPISODE SOUTHEAST OF THE LAKES ON FRIDAY...MAINLY SOUTHEAST OF LAKE ONTARIO WHERE 850MB TEMPS WILL DROP TO -14 TO -16C ON FRIDAY MORNING. SIGNIFICANT MOISTURE IS LACKING SO SNOW AMOUNTS WILL BE LIMITED WITH BETTER CHANCE SOUTHEAST OF LAKE ONTARIO DURING THE AFTERNOON AS FLOW BECOMES MORE NORTHWEST AND UPPER TROUGH APPROACHES FROM THE NORTH. WILL ONLY GO WITH UP TO 2 INCHES SE OF LAKE ONTARIO WITH LIKELY POPS...LESSER AMOUNTS ELSEWHERE WITH CHANCE POPS. FRIDAY NIGHT, NAM A BIT FASTER WITH W-E UPPER TROUGH ALONG NY/PA BORDER AT 00Z WHILE GFS HAS IT ALNG SOUTH SHORE OF LAKE ONTARIO AND GFS ALSO HAS ANOTHER UPPER SHORT WAVE ROTATING AROUND UPPER LOW DROPPING SOUTH THROUGH CENTRAL NEW YORK. WILL GO WITH CHANCE OF SNOW SHOWERS. COLD CYCLONIC FLOW UPSLOPE FLOW AROUND UPPER LOW EAST OF MAINE CONTINUES ACROSS THE REGION SATURDAY TO JUSTIFY CHANCE OF SNOW SHOWERS ESPECIALLY SOUTHEAST OF LAKES. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... OUR REGION WILL BE UNDER A PERSISTENT N-NW FLOW DURING THIS PERIOD AS THE OLD GREENLAND BLOCK (NEGATIVE NAO) PERSISTS. THE HIGH OVER GREENLAND WILL KEEP AN UPPER LOW STALLED OVER QUEBEC AND EASTERN CANADA AND A CYCLONIC COLD FLOW OVER THE NORTHEAST AND GREAT LAKES. 850 MB TEMPS WILL NOT BE EXTREMELY COLD...BUT WILL GRADUALLY DROP FROM -10C SUNDAY TO THE -14C RANGE BY WED. THIS WILL LEAD TO TEMPS A FEW DEGREES BELOW NORMAL. IT SHOULD BE DRY...BUT IT WILL BE COLD ENOUGH FOR SOME LIMITED LAKE RESPONSE S AND SE OF LAKES SO WILL INCLUDE CHC POPS FOR SNOW SHOWERS EACH DAY...BUT NOTHING SIGNIFICANT IS EXPECTED. && .AVIATION... VFR CONDITIONS WILL BEGIN TO DETERIORATE FROM SOUTHWEST TO NORTHEAST THIS MORNING AS THE PRECIPITATION SHIELD FROM AN INDIANA SURFACE LOW MOVES EAST. CONDITIONS AT ALL AREAS WILL EVENTUALLY BECOME IFR EXCEPT FOR AREAS EAST OF LAKE ONTARIO WHERE THE SHIELD SHOULD REMAIN TO THE SOUTH. THE TIMING FOR IFR CONDITIONS AFTER 12Z FOR THE SOUTHWESTERN COUNTIES...AFT 14Z FRO BUFFALO AND NIAGARA FALL...AND AFT 16Z FOR ROCHESTER EASTWARD && .MARINE... NO REAL ISSUES WITH THIS PACKAGE. NORTHWEST WINDS ON THE BACKSIDE OF THE ABOVE MENTIONED SYSTEM WILL LIKELY REMAIN BELOW GALE FORCE. && .CLIMATE... FEBRUARYS CLMS ARE AVAILABLE ON OUR WEBSITE. IN SUMMARY...MUCH OF THE MONTH HAD WINTRY COLD AND FREQUENT SNOWS...BUT BECAUSE OF ITS MILD START IT WILL BE ANOTHER MILD MONTH OVERALL WITH TEMPS 2-3 DEG ABOVE NORMAL. SNOWFALL WAS ACTUALLY SLIGHTLY ABOVE NORMAL BUT BECAUSE OF FREQUENCY (17 DAYS)...NO MAJOR FALLS...AND GROUND WAS BARE HALF THE MONTH. 3 MONTH WINTER AS A WHOLE WAS QUITE MILD (DUE TO THE RECORD WARMTH IN JANUARY) WITH BELOW NORMAL SNOWFALL. NO MAJOR FALLS (6+) AT ALL. SEE CLMS FOR FURTHER DETAILS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...SNOW ADVISORY FOR NYZ010>014-019>021-085 UNTIL 6 PM THURSDAY. MARINE...NONE. && SHORT TERM...JJP LONG TERM...SFM AVIATION...SAGE MARINE...SAGE CLIMATE...SFM
Hazardous weather outlook, Mar 2, 5:16 AM EST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BUFFALO NY 516 AM EST THU MAR 2 2006 NYZ001-002-010-011-031030- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- 516 AM EST THU MAR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO... AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT 2 TO 4 INCHES OF SNOW IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ012>014-019>021-085-031030- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 516 AM EST THU MAR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO... AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TODAY WITH A GENERAL 3 TO 5 INCHES BY THIS EVENING. THERE COULD BE SOME LOCAL 6 INCH AMOUNTS. ALSO THE SNOW WILL MIX WITH SLEET THIS MORNING ALONG THE SOUTHERN TIER. THIS COULD RESULT IN LOWER SNOW ACCUMULATIONS ESPECIALLY OVER PARTS OF CHAUTAUQUA COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-031030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 506 AM EST THU MAR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-031030- MONROE-WAYNE-NORTHERN CAYUGA- 516 AM EST THU MAR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT 1 TO 3 INCHES OF SNOW IS EXPECTED TODAY WITH ANOTHER INCH OR SO POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY SOME SNOW SHOWERS ARE LIKELY WITH AMOUNTS OF 1 TO 3 INCHES POSSIBLE. THE HIGHEST AMOUNTS ARE EXPECTED EAST OF MONROE COUNTY. AFTERWARD NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-031030- OSWEGO-JEFFERSON-LEWIS- 516 AM EST THU MAR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO... AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF JJP
Nearby
Heavy Snow Warnings in New York, 2006Every heavy snow warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.